I am atypical of graves and did not lose but gain almost 20 pounds, i was allergic to tapazole, and am now on PTU, i seemed to stop gaining weight and was holding steady, but doctor increased PTU to a higher dose i have gained 6 pounds in less than 2 weeks. Is it too high a does? or I am I destined to gain weight no matter what?
I recently lost 50 pounds, and put 6 pounds back on, then decided to quit smoking and put on another 6 pounds, which i was fine with, i knew i could get the weight off again, but then graves came into my life and keep gaining, I will have the 50 pounds back on in no time, and it truly was a struggle and a great accomplishment for me to lose the weight and quit smoking (it's been 8 mos now), now i have it all stripped away, it doesn't seem fair.
so my question is did anyone out there gain weight with PTU and was it because dose was too high, my t3 and t4 have gotten better, but tsh is still 0.00?
Yes, about 10% of Hyper people gain weight. I guess you are one of them. Also yes, increase PTU which means push you to the Hypo side that will gain weight too for some people. You said your TSH is 0.00, what are your T3 & T4 ? did you take FT3 and FT4 tests ? If you did, what are they? Also,
Do you have any other hyper or hypo symptoms besides weight gain ?? Get as much information together as you can and post them here, we should be able to figure out something for you..
I quit smoking using chantix. used it for 2.5 months then decided it was enough to do it on my own.
T4 F 1.0
T3, Total 117
Used 2 different labs so they breakdown things differently?
I gained another pound to day, I bought clothes for a job interview 1.5 weeks ago, and as of today they do not fit, I will go broke trying to keep up with the clothing.
I had many symptoms, digestive issues, eye issues, heart rate 111, sweating, heat intolerance. I also have a goiter.
I just need to know that the weight gain will stop.
I go see doc. at Beth Israel tuesday (boston), I am hoping she can tell me why the weight gain so rapid. and why the Tsh hasn't budged. I am sick of crying every day i wake up to find another pound has climbed on for the ride. my family is sick of my bitchiness. I have also started with insomnia, and my restless legs are back.
From your blood test and symptoms, I can see you'er at the hyper range althrough I have to guess the test ranges. You did not post the normal range for each test, but from experience, I can guess those numbers. both your FT3 and FT4 on 5/12 test are way too high. 7/9's result is much better, FT4 is in normal range, but no FT3 test, T3 total is only a little high. I guess this is because you start taking PTU after 5/12. But why TSH is still 0.00, that is not right. ask your doctor. Since you said you have a goiter, that needs to be checked by your Endo, You may need several tests for that, like Antithyroid antibody, RI scan, and may be Thyroid ultrasound.. work with you doctor. About weight, average gain is about 30 to 50 pounds before it stops depends on individual. You have to watch your eating if you are in the middle of it. It is very hard to lose weight for people with thyroid problem. So, control it early is the best way to deal with this problem. Good luck to you..
Just went to doc yesterday, guess i am on track. even though the tsh has not risen, my ft3 and ft4 have. she is cut my back on PTU and on the beta blockers, since i am still fatigued she said beta blockers can also do that, so we are weaning off of those. I am also down from 4 baby aspirin to 1 a day. i can start exercising again. My goiter has not changed. we will discuss that in october if still the same. so slowly getting back to what we can call normal with a thyroid disease.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.